Illinois, 2010Flash Flooding in Illinois, September 2 to 3, 2010
September 2 to 3, 2010 · NWS LSX · 2 events in 2 counties and zones
A line of strong to severe storms moved through the region dumping up to three inches of rain in some locations causing flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe storms moved through the region dumping up to three inches of rain in some locations causing flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 2, 5:36 PM CST, 4 hours 54 minutes earlier.
Area forecast discussion, Sep 2, 5:36 PM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
636 PM CDT THU SEP 2 2010
.DISCUSSION...
/355 PM CDT THU SEP 2 2010/
FOCUS FOR THE SHORT TERM WILL BE TSRA ACTIVITY THIS AFTERNOON AND
THRU THE EVE HORUS.
TSRA HAVE DEVELOPED ALONG A PREFRONTAL TROF AND ARE EXPECTED TO FILL
IN AS THE LINE MOVE SEWD. EXPECT TSRA TO BE OUT OF THE CWA BY FRI
MORNING WITH CLEARING BEHIND THE LINE WITH COOLER AIR FILTERING INTO
THE AREA.
MDLS AGREE WELL WITH LARGE SFC RIDGE BUILDING INTO THE REGION WITH
DRY AND COOL AIR IN PLACE. MDLS PROG 8 TO 10C 850MB TEMPS ACROSS THE
AREA ON SAT...WHICH SHUD RESULT IN LWR TO MID 70S FOR HIGHS. WENT A
LITTLE HIGHER SINCE IT IS STILL EARLY SEPT...BUT THIS IS TRENDED TWD
THE COOLER MOS TEMPS. OVERALL...FEW CHANGES WERE MADE IN THE SHORT
TERM FROM THE PREV FCST.
TILLY
EXTENDED (MON - THURS)...
SFC HIGH PRESSURE WILL BEGIN TO EXIT STAGE RIGHT INTO THE SERN CONUS
GIVING US ONE MORE DAY OF COOLER AND DRIER WEATHER FOR SUNDAY UNDER
CLEAR SKIES. ANTICIPATE WITH LOW DEWPOINTS AND COOLER AIR ALOFT THAT
TEMPS WILL BE SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR.
THEREAFTER SLY FLOW WILL RETURN USHERING WARMER AIR ACROSS THE RGN.
H85 MID-LVL FLOW IN RESPONSE TO A SERIES OF IMPULSES THRU THE H5
LONGWAVE PATTERN OVER THE INTER-MTN WEST WILL VEER SWLY AND ADVECT
+20-24C TEMPS. HAVE UPPED HIGH TEMPS A DEGREE OR TWO FOR MONDAY.
DRIER AIR WILL REMAIN IN PLACE ACRS THE RGN IN ASSOC WITH A RIDGE OF
SFC HIGH PRESSURE AS IT CONTINUALLY DRIFTS INTO THE SERN CONUS.
INTO TUE MDL SOLNS SUCCINCT IN HANDLING OF UPR LVL FEATURES AND DEEP
SFC LOW OVER THE N-CNTRL CONUS. A SFC FRONTAL BNDRY IS EXPECTED TO
STALL IN THE VICINITY OF THE MO-IA BORDER BUT REMAIN FAIRLY MOISTURE
STARVED AS THE AFOREMENTIONED RIDGE OF SFC HIGH PRESSURE OVER THE
SERN CONUS REMAINS WELL IN PLACE. WITH SFC AND MID-LVL SLY FLOW
ADVECTING AN UNSTABLE TROPICAL AIRMASS NWD THRU THE RGN HAVE SLIGHT
POPS FOR TUE ALONG THE STALLED SFC FRTL BNDRY BECOMING CATEGORICAL
WED INTO THURS AS A DEEP H5 TROF BEGINS TO LIFT NEWD OUT OF THE
INTER-MTN WEST. SOME UNCERTAINTY LIES WITH ANTECEDANT CLOUD COVER
EXPECTED WITH ISENTROPIC UPGLIDE PROCESSES AND POTENTIAL ASCENT
ASSOC WITH UPR LVL IMPULSES EJECTING ALONG AND AHEAD OF THE LIFTING
H5 TROF BY END OF THE FCST PD. HOW THIS WILL IMPACT SFC TEMPS
REMAIN TO BE SEEN...FOR NOW ANTICIPATE NEAR NORMAL TEMPS. AS THE
UPR LVL DISTURBANCE EJECTS NEWD INTO THE GREAT LKS RGN SFC HIGH PRES
WILL BUILD THRU THE CNTRL PLAINS AND KICK THE INCLEMENT WEATHER EWD
HOPEFULLY LEAVING US DRY BY THE END OF THE WORK WEEK.
SIPPRELL
&&
.AVIATION...
/636 PM CDT THU SEP 2 2010/
MAIN IMPACTS WILL BE CAUSED BY TSRA UNTIL 06Z. LINE OF TSRA
ROUGHLY ALONG A SPI-VIH LINE WILL CONTINUE TO MOVE SLOWLY EWD.
THE MOST INTENSE CORES WILL PRODUCE IFR CIGS/VSBY IN VERY HEAVY
RAIN FOR UP TO 1 HOUR ALONG WITH THE POTENTIAL FOR HAIL AND VRB
WIND GUSTS OVER 35 KTS. THIS POTENTIAL WILL EXIST AT KSTL/KSUS
THROUGH 03Z. ANOTHER LINE OF SHRA/SCT TSRA IS MOVING EWD OVER NERN
MO...AND MAY BRING BRIEF IFR CONDITIONS TO KUIN ALSO THROUGH 02Z.
THEREAFTER...SCT SHRA WITH CIGS AT OR ABOVE 2500FT WILL OCCUR
UNTIL THE FRONT MOVES EWD ACROSS THE REGION DURING THE LATE
EVENING HOURS. DRY AND VFR WEATHER IS THEN EXPECTED FOR THE REST
OF THE TAF PERIOD.
SPECIFICS FOR KSTL...LINE OF TSRA WILL AFFECT KSTL THROUGH 03Z.
CURRENT RADAR IS SHOWING ACTIVE TSRA ABOUT 30 MILES TO THE WEST
OF KSTL THAT IS DRIFTING ESEWD. THERE REMAINS THE POTENTIAL FOR
MVFR POSSIBLY IFR VSBY/CIGS WITH IN TSRA...ALONG WITH VRB WIND
GUSTS OVER 35KTS. THEREAFTER...THERE WILL REMAIN THE POTENTIAL FOR
SCT SHRA AND SOME CIGS AROUND 3000FT UNTIL 05Z...THEN DRY AND VFR
CONDITIONS ARE EXPECTED TO PREVAIL THE REST OF THE PERIOD.
BRITT
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Sep 2, 2:52 PM CST, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT THU SEP 2 2010
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
352 PM CDT THU SEP 2 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TONIGHT
THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE AREA TONIGHT. SOME OF
THE STORMS COULD BE SEVERE THIS EVENING. THE MOST LIKELY SEVERE
WEATHER THREAT WILL BE DAMAGING STRAIGHT LINE WINDS IN EXCESS OF
60 MPH. BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE THROUGHOUT THE DAY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY NIGHT AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
TILLY
In the hours before
Special weather statement, Sep 2, 6:57 PM CST, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
757 PM CDT THU SEP 2 2010
ILZ059-060-030130-
MACOUPIN IL-MONTGOMERY IL-
757 PM CDT THU SEP 2 2010
...SIGNIFICANT WEATHER ADVISORY FOR MACOUPIN AND MONTGOMERY COUNTIES
UNTIL 830 PM CDT...
AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITE OAK TO 5 MILES
WEST OF GILLESPIE...AND MOVING EAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
LITCHFIELD...
RAYMOND...
WITT...
HARVEL...
HONEY BEND...
BUTLER...
THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
BRITT
Local storm report, Sep 2, 6:59 PM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
759 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 4 NW GERALD 38.45N 91.38W
09/02/2010 E0.25 INCH GASCONADE MO CO-OP OBSERVER
&&
BYRDLocal storm report, Sep 2, 8:04 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
904 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD NEW HAVEN 38.61N 91.22W
09/02/2010 FRANKLIN MO LAW ENFORCEMENT
STANDING WATER ON HIGHWAY 100 BETWEEN BERGER AND DUNDEE
&&
BYRDLocal storm report, Sep 2, 8:12 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
912 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD ST. CLAIR 38.35N 90.98W
09/02/2010 FRANKLIN MO AMATEUR RADIO
STANDING WATER ON HIGHWAY 47
&&
BYRDLocal storm report, Sep 2, 8:18 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HEAVY RAIN ROSEBUD 38.39N 91.40W
09/02/2010 M3.11 INCH GASCONADE MO CO-OP OBSERVER
RAINFALL SINCE 645 PM
&&
BYRDLocal storm report, Sep 2, 8:33 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
933 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HEAVY RAIN BEAUFORT 38.42N 91.19W
09/02/2010 M2.50 INCH FRANKLIN MO TRAINED SPOTTER
&&
BYRDFlash Flood, Montgomery
- When
- September 2, 10:30 PM CST to September 3, 1:30 AM CST
- Where
- Montgomery County, 2.48 mi SSW of Waggoner to 1.39 mi SW of Litchfield Muni Arpt
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.346, -89.663
Up to three inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including East First Road near North 20th Avenue near Raymond.
Flash Flood, Macoupin
- When
- September 2, 10:30 PM CST to September 3, 1:30 AM CST
- Where
- Macoupin County, 3.66 mi ENE of Virden to 3.43 mi WNW of Scottville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 39.519, -89.706
Up to three inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including Nine Mile Road and Lead Line Road west of Virden.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in New Jersey, September 2 to 4, 20101 death · 4 events
- Heat in Florida, September 2, 20101 death · 1 event
- Hail and Damaging Winds in Oklahoma, September 2, 2010$2.5 million · 1 in hail · 18 events
- Tropical Storm and Storm Surge in North Carolina, September 2 to 3, 2010$2.6 million · 7 events
- Flash Flooding and Hail in Illinois, September 2 to 3, 2010$168,000 · 1 in hail · 20 events
- Damaging Winds in Texas, September 2, 2010$220,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Texas, September 2, 2010$130,000 · 1.25 in hail · 8 events
- Damaging Winds in Michigan, September 2, 2010$85,000 · 56 kt wind · 4 events
- Flash Flooding and Hail in Missouri, September 2, 2010$13,000 · 1 in hail · 19 events
- Hail and Damaging Winds in Wisconsin, September 2, 2010$21,000 · 70 kt wind · 9 events
- Hail and Damaging Winds in Kansas, September 2, 2010$23,000 · 1 in hail · 7 events
- Damaging Wind in Michigan, September 2, 2010$30,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 262275, 262276.